www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/657

Title: Topological formulation of termination properties of iterates of functions
Authors: KUIJPERS, Bart
GEERTS, Floris
Issue Date: 2004
Publisher: Elsevier
Citation: Information Processing Letters, 89(1). p. 31-35
Abstract: We consider a number of decision problems, that appear in the dynamical systems and database literature, concerning the termination of iterates of real functions. These decision problems take a function f :Rn →Rn as input and ask, for example, whether this function is mortal, nilpotent, terminating, or reaches a fixed point on a given point in Rn.We associate topologies to functions f :Rn→Rn and study some basic properties of these topologies. The contribution of this paper is a translation of the above mentioned decision problems into decision problems concerning well-known properties of topologies, e.g., connectivity. We also show that connectivity of topologies on Rn is undecidable for n>1.
URI: http://hdl.handle.net/1942/657
DOI: 10.1016/j.ipl.2003.09.012
ISI #: 000187800500006
ISSN: 0020-0190
Category: A1
Type: Journal Contribution
Validation: ecoom, 2005
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
N/A164.6 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.